HyperInHell Posted August 24, 2005 Share Posted August 24, 2005 I was recently given a perscription for Neurontin after telling my psychiatrist that I needed a mood stabilizer that would also help with anxiety. Thing is, I have been reasearching the drug online, and there seems to be a lot of negativity related to it. A lot of people are saying that it simply doesn't work. I am even hearing about lawsuits due to some very nasty side effects. I am schizoaffective with major anxiety. Currently I am taking Buspar for the anxiety. My psychiatrist also put me on Seroquel for my intrusive thoughts, but I figured that I would just try a mood stabilizer first. I really don't mind having bizarre thoughts if they are not horrifying, and they are only horrifying when I am experiencing depression. When I was on Zoloft I was having grandiose thoughts that were extremely creative and entertaining. I had no wish to shut them up... even though they weren't "normal." These days I go back and forth between depression to hypomania, and when I am hypomanic I don't object to my bizarre thoughts either. Again what I object to- majorly- is the intrusive thoughts that come with the depressive state. They are brutal. Mental torture doesn't even begin to describe it. My mind is diseased and trying to kill me. I figure that if I go on a mood stabilizer I won't be in a depressive state that gives me these sorts of thoughts or a manic state that makes me annoy everyone I come in contact with. Yet I am not sure Neurontin is the answer. The thing that I am the most worried about is nightmares. I had horrible vivid nightmares whenever I took Zoloft. I even had them when I took Buspar before I went to sleep, so now I just take it in the morning. I heard that Neurontin could give you nightmares too. I also don't want to get fat or have stomach problems. Any advice would be highly appreciated, because right now I am feeling that any route I take- medication or no medication- is going to be a gigantic pain in the ass. Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.